Alert archive / Wisconsin / Small Craft Advisories in 2012

Small Craft Advisory 5, NWS Green Bay, WI

January 12, 2012

NWS Green Bay, WI issued this small craft advisory at Jan 12, 2012, 4:07 AM CST. It took effect at Jan 13, 2012, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2012, 4:07 AM CST (10:07 UTC)
In effect from
Jan 13, 2012, 9:00 AM CST
Expired
Jan 13, 2012, 9:00 PM CST
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS73 KGRB 121007
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
407 AM CST THU JAN 12 2012

...STRONG NORTH TO NORTHWEST WINDS EXPECTED THROUGH FRIDAY...

.LOW PRESSURE STRENGTHENING OVER THE GREAT LAKES ON TODAY
WILL BRING STRONG NORTH TO NORTHWEST WINDS TO THE BAY OF GREEN BAY AND
LAKE MICHIGAN.

LMZ521-541-121815-
/O.EXT.KGRB.SC.Y.0004.120112T1007Z-120112T2300Z/
/O.NEW.KGRB.GL.W.0001.120112T2300Z-120113T1500Z/
/O.NEW.KGRB.SC.Y.0005.120113T1500Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
407 AM CST THU JAN 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM CST
FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM CST
FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY. 

* NORTH WINDS 15 TO 25 KTS THIS MORNING...WILL INCREASE TO 35 KT
  GALES BY THIS EVENING. GALE CONDITIONS WILL CONTINUE THROUGH
  FRIDAY MORNING. 

* WAVES WILL BUILD TO 3 TO 6 FT EARLY THIS AFTERNOON...WITH
  HIGHER WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-121815-
/O.EXT.KGRB.SC.Y.0004.120112T1007Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
407 AM CST THU JAN 12 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST FRIDAY...

* NORTH WINDS WILL INCREASE TO 30 KTS THROUGH THE DAY AND CONTINUE
  THROUGH FRIDAY.

* WAVES WILL BUILD TO 3 TO 6 FT THIS AFTERNOON...WITH 
  HIGHER WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
526 
WHUS73 KGRB 121614
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1014 AM CST THU JAN 12 2012

...STRONG NORTH TO NORTHWEST WINDS EXPECTED THROUGH FRIDAY...

.LOW PRESSURE STRENGTHENING OVER THE EASTERN GREAT LAKES WILL BRING
STRONG NORTH TO NORTHWEST WINDS TO THE BAY OF GREEN BAY AND LAKE
MICHIGAN.

LMZ521-541-130015-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-120112T2300Z/
/O.CON.KGRB.GL.W.0001.120112T2300Z-120113T1500Z/
/O.CON.KGRB.SC.Y.0005.120113T1500Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1014 AM CST THU JAN 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

* NORTH WINDS TO 30 KTS...WILL INCREASE TO 35 KT GALES BY THIS
  EVENING. GALE CONDITIONS WILL CONTINUE THROUGH FRIDAY MORNING.

* WAVES WILL BUILD TO 3 TO 6 FT EARLY THIS AFTERNOON...WITH 
  HIGHER WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ522-542-543-130015-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1014 AM CST THU JAN 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY...

* NORTH WINDS WILL INCREASE TO 30 KTS THROUGH THE DAY AND 
  CONTINUE THROUGH FRIDAY. 

* WAVES WILL BUILD TO 4 TO 7 FT THIS AFTERNOON...WITH HIGHER
  WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
198 
WHUS73 KGRB 122154
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
354 PM CST THU JAN 12 2012

...STRONG NORTH TO NORTHWEST WINDS EXPECTED THROUGH FRIDAY...

.LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE TO BRING
STRONG NORTH TO NORTHWEST WINDS AND LARGE WAVES TO THE BAY OF
GREEN BAY AND LAKE MICHIGAN.

LMZ521-541-130600-
/O.CAN.KGRB.SC.Y.0004.000000T0000Z-120112T2300Z/
/O.EXT.KGRB.GL.W.0001.120112T2154Z-120113T1500Z/
/O.CON.KGRB.SC.Y.0005.120113T1500Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
354 PM CST THU JAN 12 2012

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* NORTH WINDS TO 30 KTS...WITH GALE FORCE GUSTS TO 40 KTS. GALE
  CONDITIONS WILL CONTINUE THROUGH FRIDAY MORNING...THEN WINDS
  WILL SLOWLY DECREASE FRIDAY AFTERNOON AND EVENING.

* WAVES OF 4 TO 7 FT ARE EXPECTED THROUGH FRIDAY...WITH HIGHER
  WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-130600-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
354 PM CST THU JAN 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY...

* NORTH WINDS TO 30 KTS ARE EXPECTED THROUGH FRIDAY MORNING...WITH
  A FEW GUSTS TO 35 KTS POSSIBLE. WINDS WILL SLOWLY DECREASE
  FRIDAY AFTERNOON AND EVENING.

* WAVES OF 4 TO 7 FT ARE EXPECTED...WITH HIGHER WAVES POSSIBLE
  TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
640 
WHUS73 KGRB 130330
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
930 PM CST THU JAN 12 2012

...STRONG NORTH TO NORTHWEST WINDS EXPECTED THROUGH FRIDAY...

.LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL CONTINUE TO BRING
STRONG NORTH TO NORTHWEST WINDS AND LARGE WAVES TO THE BAY OF
GREEN BAY AND LAKE MICHIGAN.

LMZ521-541-131130-
/O.CON.KGRB.GL.W.0001.000000T0000Z-120113T1500Z/
/O.CON.KGRB.SC.Y.0005.120113T1500Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
930 PM CST THU JAN 12 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM CST
FRIDAY...

* NORTH WINDS TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 40 KTS.
  GALE CONDITIONS WILL CONTINUE THROUGH FRIDAY MORNING...THEN
  WINDS WILL SLOWLY DECREASE FRIDAY AFTERNOON AND EVENING.

* WAVES OF 4 TO 7 FT ARE EXPECTED THROUGH FRIDAY...WITH HIGHER 
  WAVES POSSIBLE TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-131130-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
930 PM CST THU JAN 12 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST FRIDAY...

* NORTH WINDS TO 30 KTS ARE EXPECTED THROUGH FRIDAY MORNING... 
  WITH A FEW GUSTS TO 35 KTS POSSIBLE. WINDS WILL SLOWLY 
  DECREASE FRIDAY AFTERNOON AND EVENING. 

* WAVES OF 4 TO 7 FT ARE EXPECTED...WITH HIGHER WAVES POSSIBLE 
  TOWARD THE OPEN WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH
065 
WHUS73 KGRB 131105
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
505 AM CST FRI JAN 13 2012

...STRONG NORTH TO NORTHWEST WINDS TO DIMINISH THIS MORNING...

LMZ521-541-131915-
/O.CON.KGRB.GL.W.0001.000000T0000Z-120113T1500Z/
/O.CON.KGRB.SC.Y.0005.120113T1500Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
505 AM CST FRI JAN 13 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO 9 PM CST THIS EVENING...

* NORTH GALES TO 35 KTS WILL DIMINISH TO 30 KTS THIS MORNING.

* WAVES OF 4 TO 7 FT ARE EXPECTED THROUGH TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-131915-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
505 AM CST FRI JAN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTH WINDS TO 30 KTS ARE EXPECTED THROUGH THIS MORNING. WINDS
  WILL DECREASE THIS AFTERNOON.

* WAVES OF 5 TO 8 FT ARE EXPECTED TODAY...SUBSIDING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
716 
WHUS73 KGRB 131622
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1022 AM CST FRI JAN 13 2012

...STRONG NORTH TO NORTHWEST WINDS DIMINISHING BY LATE AFTERNOON...


LMZ521-541-140030-
/O.CON.KGRB.SC.Y.0005.000000T0000Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
1022 AM CST FRI JAN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTH WIND TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 35 KTS TO
  MID AFTERNOON...THEN DIMINISHING TO 15 TO 25 KTS. 

* WAVES OF 4 TO 7 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ522-542-543-140030-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1022 AM CST FRI JAN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTH WIND TO 30 KTS ARE EXPECTED TO DIMINISH TO 10 TO 20 KTS BY
  LATE AFTERNOON. 

* WAVES OF 5 TO 8 FT ARE EXPECTED TO SUBSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
030 
WHUS73 KGRB 132123
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CST FRI JAN 13 2012

...NORTH TO NORTHWEST WINDS DIMINISHING THIS EVENING...

LMZ521-541-140300-
/O.CON.KGRB.SC.Y.0005.000000T0000Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
323 PM CST FRI JAN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTH TO NORTHWEST WIND 10 TO 20 KTS WITH GUSTS TO AROUND 25
  KTS THIS EVENING...DIMINISHING TO 5 TO 10 KTS AFTER MIDNIGHT.

* WAVES OF 3 TO 6 FT THIS EVENING...SUBSIDING TO 1 TO 3 FT AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-140300-
/O.CON.KGRB.SC.Y.0004.000000T0000Z-120114T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
323 PM CST FRI JAN 13 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* NORTH TO NORTHWEST WIND 10 TO 20 KTS THIS EVENING...DIMINISHING
  TO 5 TO 10 KTS AFTER MIDNIGHT.

* WAVES OF 3 TO 6 FT THIS EVENING...SUBSIDING TO 1 TO 3 FT AFTER
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
BERSCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 3:32 AM CST, 35 minutes earlier.

Area forecast discussion, Jan 12, 3:32 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
332 AM CST THU JAN 12 2012

.SHORT TERM...TODAY THROUGH FRIDAY...

MAIN CONCERN ON CURRENT HEADLINES AS SYSTEM EVOLVES OVER AREA NEXT
24 HOURS. MODELS VERY SIMILAR HANDLING SYSTEM. SNOW A BIT SLOW TO
GET STARTED WITH MOST VISBYS STILL 2 MILES OR GREATER. THOUGH...FOR
THE MOST PART TIMING OF HEADLINES STILL GOOD. NO CHANGES PLANNED.

GIVEN SLOWER START AND TRENDS OF MODELS TO MOVE THINGS OUT A BIT
FASTER OVERNIGHT TONIGHT HAVE TRIMMED BACK A BIT ON SNOW TOTALS...TO
4 TO 6. HAVE SOME CONCERN IN EAST FOR EVENING COMMUTE AS LIFT
MAXIMIZED ATTM. WINDS WILL ALSO BE PICKING UP AS SURFACE LOW
DEEPENS OVER EASTERN LOWER MI. WILL HIGHLIGHT IN ADVISORY.

ADVISORY STILL LOOKS GOOD FOR VILAS AS LAKE-EFFECT POTENTIAL LIMITED
EARLY. SHEAR IN THE LOWER LAYERS/SFC TO 850/ SEEMS WILL LIMIT BAND
DEVELOPMENT. DRIER AIR MOVES IN ON FRI. INVERSION HEIGHTS ALSO NOT
THAT HIGH THROUGH EVENT...AND LOWER TO BELOW 3K FEET FRI MORNING.

.LONG TERM...FRI NGT THRU NXT WED. LATEST PATN SHIFT TO AN UPR RDG
OVER THE BERING STRAIT/UPR TROF OVER BRITISH COLUMBIA WL BRING A
FAST...NEAR ZONAL FLOW ACROSS THE CONUS NXT WEEK. THE TROFFING
ACROSS SW CANADA WL ALLOW FOR ARCTIC AIR TO SETTLE OVER THE NRN
TIER OF STATES AND THIS SHOULD BRING TEMPS FOR THE MOST PART BLO
NORMAL TO NE WI. PCPN CHCS TO BE TIED TO A WEAK CLIPPER SAT AND A
STG CDFNT MON/MON NGT.

WEAK RDG OF HI PRES DRIFTS ACROSS WI FRI NGT ALLOWING SKIES TO
BECOME PARTLY CLDY...IF NOT MOSTLY CLR FOR A TIME BEFORE HI CLOUDS
ARRIVE LATER IN THE NGT AHD OF A CLIPPER LOW PRES SYSTEM MOVING
INTO THE NRN PLAINS. THE COMBINATION OF CLEARING SKIES...LGT WINDS
AND FRESH SNOWPACK WL LEAD TO A COLD NGT OVER NE WI WITH MIN TEMPS
FALLING BLO ZERO IN THE NORTH...ZERO TO 5 ABV CNTRL AND 5 TO 10
ABV EAST.

THIS CLIPPER IS FCST TO BE VERY WEAK AS IT DIVES SE THRU THE
MIDWEST TOWARD THE MO VALLEY ON SAT. THIS TRACK WOULD KEEP BEST
FORCING AND LIFT GENERALLY ACROSS THE SW HALF OF WI...SO AM NOT
EXPECTED MUCH IN THE WAY OF ACCUMULATION FROM THIS SYSTEM. HAVE
MAINTAINED A SLGT CHC POP MAINLY FOR CNTRL WI WITH PERHAPS SOME
FLURRIES OVER PARTS OF NRN AND ERN WI. MAX TEMPS TO BE BLO NORMAL
WITH READINGS GENERALLY IN THE 15 TO 20 DEG RANGE.

THE CLIPPER QUICKLY DEPARTS TOWARD THE MID-ATLANTIC STATES SAT
NGT...THUS ANY PCPN WOULD BE OVER WITH BY SAT EVENING. OTHERWISE...
ANOTHER RDG OF HI PRES TO BUILD INTO THE WRN GREAT LKS WITH SKIES
BECMG PARTLY CLDY TOWARD DAYBREAK. ENUF CLOUDS INITIALLY TO PREVENT
TEMPS FROM DROPPING OFF TOO QUICKLY...THUS EXPECT READINGS TO BE
MAINLY IN THE SINGLE DIGITS ABV ZERO. AS THE SFC RDG SLIDES TO OUR
EAST ON SUNDAY...RETURN FLOW DVLPS ACROSS WI WITH SOUTHERLY WINDS
STARTING TO INCREASE A BIT BY THE AFTERNOON. TIGHTER PRES GRADIENT
TO REMAIN TO OUR WEST AHD OF A STG AREA OF LOW PRES PUSHING ACROSS
THE CANADIAN PRAIRIE. ONSET OF WAA COULD BRING SOME MID/HI CLOUDS
TO NE WI...BUT PARTLY CLOUDY SKIES SHOULD SUFFICE WITH MAX TEMPS
WARMING CLOSE TO NORMAL LEVELS (LWR TO MID 20S).

THE ERN TRACK OF THE SFC LOW ACROSS SRN CANADA WL DRAG A RATHER
STG CDFNT INTO WI BY MON. GUSTY S-SW WINDS PRECEDING THE CDFNT
SHOULD BE ABLE TO BRING ENUF GULF MSTR NWD SUCH THAT POPS WL BE
NECESSARY. SUFFICIENT WAA AHD OF THE FNT COULD MAKE PCPN TYPE AN
ISSUE OVER PARTS OF CNTRL/E-CNTRL WI...ESP IF THE PCPN DVLPS EARLY
ENUF ON MON WHEN SFC TEMPS ARE STILL BLO FREEZING. TOO EARLY YET
TO DETERMINE IF FREEZING RAIN AND/OR SLEET ARE PSBL...THUS HAVE
LEFT THE RAIN/SNOW MIX POTENTIAL PER PREV FCST. MON WL BE THE
WARMEST DAY OF THE EXTENDED PERIOD WITH MAX TEMPS TOPPING OUT
AROUND 30 NORTH...TO THE MID 30S E-CNTRL WI.

SNOW CHCS TO CONT THRU MON NGT AS THE CDFNT PUSHES EAST...TO BE
FOLLOWED BY THE APPROACH OF A SHRTWV TROF. STG CAA TO OVERSPREAD
WI AS WELL LATER MON NGT INTO TUE AS 8H TEMPS PLUMMET INTO THE -6
TO -12C RANGE BY 12Z TUE AND -14 TO -20C RANGE BY 00Z WED. AS
WINDS TURN NW AND INCREASE...EXPECT TO SEE THE LK EFFECT MACHINE
CRANK UP WITH SNOW SHWRS REACHING VILAS CNTY BY TUE. WL NEED TO
WATCH TRAJS CAREFULLY IN THE COMING DAYS...BUT EARLY INDICATIONS
ARE THAT WINDS TO BE MORE W-NW VERSUS A MORE FAVORABLE N-NW. THIS
WOULD KEEP BETTER SNOW ACCUMULATIONS NORTH OF THE MI BORDER.

LATEST 00Z GFS AND ECMWF BRING A SUBTLE UPR RDG TO THE WRN CONUS
TOWARD THE MIDDLE OF NXT WEEK WHICH ALLOWS FOR UPR TROFFING TO
OCCUR OVER THE GREAT LKS. BOTH MDLS BRING A PRETTY GOOD SHOT OF
ARCTIC INTO WI WITH 8H TEMPS FALLING TO AROUND -20C ON THE ECMWF...
AROUND -28C ON THE GFS. THIS WOULD KEEP MAX TEMPS ON WED IN THE
TEENS. DID NOT PLACE ANY POPS IN THE FCST...BUT WOULD NOT BE
SURPRISED TO SEE AT LEAST SCT SNOW SHWRS OR FLURRIES ACCOMPANY THE
COLD AIR ACROSS WI AS THE BAROCLINIC ZONE TO BE SET UP OVER WI.
&&

.AVIATION...FOR 18Z TAFS. VFR CONDITIONS WILL PREVAIL ACROSS THE
AREA INTO THE AFTERNOON. BUT LOW CLDS WITH MVFR AND A FEW IFR
CIGS AREN/T TOO FAR BEHIND THE FRONT...SO EXPECT A RAPID
DETERIORATION IN CONDITIONS ACRS THE W LATER TDA/THIS EVENING.
&&

.MARINE...WILL UPGRADE TO A GALE FOR TONIGHT PERIOD NORTH BAY AND
LAKE  OFF DOOR CTY AS DIRECTION IDEAL FOR FUNNELING EFFECTS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 9 AM CST
FRIDAY FOR WIZ022-038>040-048>050-073-074.

WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR WIZ013-020-021-
031-037-045.

WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR WIZ010>012-018-
019-030-035-036.

WINTER WEATHER ADVISORY UNTIL 9 AM CST FRIDAY FOR WIZ005.

&&

KALLAS
Hazardous weather outlook, Jan 11, 3:15 PM CST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 PM CST WED JAN 11 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
315 PM CST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

WINTER WEATHER ADVISORIES HAVE BEEN POSTED FOR MOST OF CENTRAL AND
NORTH-CENTRAL WISCONSIN BEGINNING TONIGHT.  TRAVEL MAY BECOME
HAZARDOUS TONIGHT WITH SNOW DEVELOPING WEST TO EAST OVER THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

WINTER WEATHER ADVISORIES WILL BEGIN FOR EAST-CENTRAL AND
NORTHEAST WISCONSIN BEGINNING THURSDAY MORNING. SNOW IS EXPECTED
TO PERSIST THROUGH THURSDAY NIGHT...THEN TAPER OFF ON FRIDAY MORNING.
TOTAL ACCUMULATIONS OVER A 36 TO 48 HOUR PERIOD ARE EXPECTED TO BE
IN THE 4 TO 7 INCH RANGE... EXCEPT OVER VILAS COUNTY...WHERE LAKE
ENHANCEMENT WILL LEAD TO LOCALLY HIGHER AMOUNTS. HAZARDOUS TRAVEL
CAN BE EXPECTED OVER THIS PERIOD.  PLEASE REFER TO THE LATEST
WINTER WEATHER HEADLINES FOR MORE INFORMATION.

THERE WILL BE A COUPLE CHANCES FOR WINTRY PRECIPITATION...ONE
EARLY NEXT WEEK...AND ANOTHER TOWARDS THE END OF NEXT WEEK. EACH
ONE OF THESE CHANCES MAY BE FOLLOWED BY A BRIEF BLAST OF ARCTIC
AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...THOUGH SNOWFALL
REPORTS WILL BE APPRECIATED OVER THE NEXT FEW DAYS.

LMZ521-522-541>543-122115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
315 PM CST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

GALE CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON INTO THURSDAY NIGHT
DUE TO INCREASING NORTHWEST WINDS.

JS/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 4:07 AM CSTGale WarningGRB29 hr

Nearby

Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.